72.6K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

cramp or feeling of something in my throat ( tamoxifen side effect??)

8 REPLIES 8
Guest user
Not applicable

Re: cramp or feeling of something in my throat ( tamoxifen side effect??)

hi Gill,i l also had that feeling of having a lump in my throat,since taking tamoxifen,and described it as like a furball in my throat,ive now been on tamoxifen for8/9 weeks and its seemed to subsided,thankgod. i was also getting alot of heartburn at the time. do hope it soon eases,tina.
wintersocks
Member

Re: cramp or feeling of something in my throat ( tamoxifen side effect??)

Hi Lindyloo,
I have also got this problem and have had it since I was 28. I am now 51, interestingly I have Coeliac disease which is also an auto-immune condition.
I have had multiple investigations over the years, bariums, endoscopy but all have drawn a blank. My GP insisted it was gLobus hystericus although I refute that. It is connected to my digestive problems for sure. I have now learned to live with it, along with other residual symptoms as a result of a 10 year misdiagnosis (Crohns, MS, ME)
you are not alone in having this horrible symptom.

WS

foxyferret
Member

Re: cramp or feeling of something in my throat ( tamoxifen side effect??)

It's full name is globus hystericus, which really says it all. It's getting hysterical/stressed/anxious about something that causes it.
I've had it for years but the first time it scared me silly, however when I found out what it was I could relax and it went away.
It's come back a few times over the years but I now know it's nothing to worry about and just realise I'm stressed and try to do something about that.
Funnily enough I was half expecting it to pay me a visit over this bc lark but up to now it hasn't.
I expect your relaxation techniques will work.
clare83
Member

Re: cramp or feeling of something in my throat ( tamoxifen side effect??)

Hi ladies, I had this problem before my cancer dx, it was a feeling of something stuck in my throat. Ironic really as I went to the gp as I thought I had cancer of the oesophagus. I had various tests but nothing showed up. It was called globus.
Clare x

Guest user
Not applicable

Re: cramp or feeling of something in my throat ( tamoxifen side effect??)

Hi All
thank you for your replies, sorry its taken so long to get back and reply. I saw another Dr who refered me for a Barium swallow test. It came back ok and the Dr said you've seen 3 different people now and nothing has been found which is something, but didnt offer any advice. Meanwhile I have seen a councellor connected with the hospital and my treatment. As I started to decribe my symptoms she said she knew what it was - Anxiety. At last someone who didnt think I was paranoid. She has given me some relaxation techniques to do and refered me to someone else. I will let you know how I get on
Gill x
Guest user
Not applicable

Re: cramp or feeling of something in my throat ( tamoxifen side effect??)

I'm so glad I found this thread, I too have the same feeling in my throat. I initially put it down to my portacath, as it started at about the same time (and on the same side) as I had it fitted, but it's been over a year since it was removed, and if anything it's worse now than before. I'm on Letrazole not on Tamoxifen (and it started well before I began hormone therapy) I also had mastectomy, 6 FEC and no rads. It's on the same side as the chemo was administered, opposite side to the mx.
It sometimes feels like someone has their hand tightly pressed against the right side of my neck, or as if I had something stuck in my throat. Sometimes it seems to have its own pulse! It covers the area from my collar-bone to just below my right ear. I do have an underactive thyroid, but am on medication and sucessfully control it. I was sent for scans to try to find what was giving me the symptoms (they suspected an aneurysm) but the scans showed nothing.
Interesting about the Crohn's disease, as I've been wondering if I am starting to get that as I also have type 1 diabetes and Hashimoto's disease, which are both, like Crohn's, auto-immune problems. I wonder if there is a possible link there?

My gp said I would have to learn to live with it, huh!
Bethy
Member

Re: cramp or feeling of something in my throat ( tamoxifen side effect??)

Hiya
I have now been on Tamoxifen since April 2009. I have had sooooo many horrible side effects since starting but I would say stick with it and they will settle down. In the early days I suffered dreadful nausea,then aches and pains which seemed to move on to the neighbouring area as soon as they had finished the previous( if that makes sense!)They also went to my neck/throat area.3 yrs on I am now without aches & nausea but hot flushes continue! Bethy x

Guest user
Not applicable

Re: cramp or feeling of something in my throat ( tamoxifen side effect??)

Oh wow I too am having trouble with this Gill but did not expect to find anyone else on here with the same thing. I've been getting it for about 2months now and have been on Arimidex (not Tamoxifen) for about 4months. Mine sometimes feels like its my throat and sometimes the top part of my chest - or both, and seems to be worse when I sit down almost like a pressure feeling. Last week I didn't have it at all for 2 days and thought that it had gone but yesterday and today it has been worse! I too have been to the doctor and as I am already on Omeprazole (one of my meds for Crohns disease) he doubled the dose for the last 4wks which hasn't helped.
What treatment etc have you had - could it be something other than the hormone therapy? I was dx last Dec and had a mx/recon (free tram flap from which I've now got a hernia!!! - this developed at about the same time as this throat/chest feeling) in Feb. I now have Zoladex injections and take the Arimidex. I didn't have rads as I had a previous dx in 1999 when I had WLE followed by rads and they don't do it in the same area twice. Last time the tumor was 10mm grade 1 and this time it was 13mm DCIS with 4mm of invasive tumor in it and grade 2 this time.
I presume that you worry that it might be cancer?
I hope we can get to the bottom of this and someone else comes along to help.
Take care
Guest user
Not applicable

cramp or feeling of something in my throat ( tamoxifen side effect??)

Hi I hope someone can help with this. Its really starting to get me down. Ive had this feeling since starting tamoxifen in august. some times its worse than at others. Ive been to my dr's who did various tests on my thyroid but they all came back ok. He said he couldnt feel anything and to go away and come back in 3 weeks if it was still there. Well it still is but i feel he's not taking me seriously. He just prescribed me omeprazole which does nothing.
I feel as if there is something in my throat . I've likened it to a hairball feeling. A Have also begun to have this like cramping feeling in my neck.
Im really starting to feel down now as I was thinking i would feel better after all my treatment fininshed. I dont want to moan to anyone so am keeping quiet about this.
Can anyone help
Gill x